TITLE

Manifestation of cutaneous polyarteritis nodosa during interferon therapy for chronic hepatitis C associated with primary biliary cirrhosis

AUTHOR(S)
Dohmen, Kazufumi; Miyamoto, Yuichi; Irie, Koji; Takeshita, Taizo; Ishibashi, Hiromi
PUB. DATE
October 2000
SOURCE
Journal of Gastroenterology;2000, Vol. 35 Issue 10, p789
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Abstract: Interferon alpha-2b was administered to a 50-year-old Japanese woman with chronic hepatitis C associated with primary biliary cirrhosis. Two months after the beginning of the interferon alpha-2b therapy a systemic nodular, erythematous rash developed. Histological analysis of the skin revealed typical features of necrotizing arteritis. Because there was no microhematuria, and no microaneurysms were detected on abdominal angiography, a diagnosis of cutaneous polyarteritis nodosa was made. A good outcome was achieved after interferon alpha-2b was discontinued and prednisolone was administered instead. The cutaneous polyarteritis nodosa in this patient is thus considered to have occurred as an adverse effect of interferon administration. To our knowledge, this is the first reported case of cutaneous polyarteritis nodosa which developed because of interferton therapy for chronic hepatitis C associated with primary biliary cirrhosis.
ACCESSION #
4690282

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics